Pseudotumor cerebri associated with lithium use in an 11-year-old boy

Stephen J. Kelly, Thomas O'Donnell, James Fleming, Stephanie Einhaus

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

Pseudotumor cerebri, also termed idiopathic intracranial hypertension, is defined by increased intracranial pressure in the setting of normal brain imaging and cerebrospinal fluid analysis. It can often be associated with optic nerve head edema. Several medications have been associated with pseudotumor cerebri,1 including the use of lithium carbonate in the adult population3 as well as in adolescents.4 Signs and symptoms of increased intracranial pressure typically resolve after cessation of lithium carbonate usage.5 We report a case of the onset of pseudotumor cerebri associated with lithium treatment in a child who sustained long-term optic atrophy and vision loss and required acetazolamide treatment for approximately 1 year after cessation of lithium.

Original languageEnglish (US)
Pages (from-to)204-206
Number of pages3
JournalJournal of AAPOS
Volume13
Issue number2
DOIs
StatePublished - Apr 1 2009

Fingerprint

Pseudotumor Cerebri
Lithium
Lithium Carbonate
Intracranial Pressure
Optic Atrophy
Acetazolamide
Optic Disk
Neuroimaging
Signs and Symptoms
Cerebrospinal Fluid
Edema
Therapeutics

All Science Journal Classification (ASJC) codes

  • Ophthalmology
  • Pediatrics, Perinatology, and Child Health

Cite this

Pseudotumor cerebri associated with lithium use in an 11-year-old boy. / Kelly, Stephen J.; O'Donnell, Thomas; Fleming, James; Einhaus, Stephanie.

In: Journal of AAPOS, Vol. 13, No. 2, 01.04.2009, p. 204-206.

Research output: Contribution to journalArticle

Kelly, Stephen J. ; O'Donnell, Thomas ; Fleming, James ; Einhaus, Stephanie. / Pseudotumor cerebri associated with lithium use in an 11-year-old boy. In: Journal of AAPOS. 2009 ; Vol. 13, No. 2. pp. 204-206.
@article{7377ae43d3524bf6969ee0e3ff06d32b,
title = "Pseudotumor cerebri associated with lithium use in an 11-year-old boy",
abstract = "Pseudotumor cerebri, also termed idiopathic intracranial hypertension, is defined by increased intracranial pressure in the setting of normal brain imaging and cerebrospinal fluid analysis. It can often be associated with optic nerve head edema. Several medications have been associated with pseudotumor cerebri,1 including the use of lithium carbonate in the adult population3 as well as in adolescents.4 Signs and symptoms of increased intracranial pressure typically resolve after cessation of lithium carbonate usage.5 We report a case of the onset of pseudotumor cerebri associated with lithium treatment in a child who sustained long-term optic atrophy and vision loss and required acetazolamide treatment for approximately 1 year after cessation of lithium.",
author = "Kelly, {Stephen J.} and Thomas O'Donnell and James Fleming and Stephanie Einhaus",
year = "2009",
month = "4",
day = "1",
doi = "10.1016/j.jaapos.2008.11.001",
language = "English (US)",
volume = "13",
pages = "204--206",
journal = "Journal of AAPOS",
issn = "1091-8531",
publisher = "Mosby Inc.",
number = "2",

}

TY - JOUR

T1 - Pseudotumor cerebri associated with lithium use in an 11-year-old boy

AU - Kelly, Stephen J.

AU - O'Donnell, Thomas

AU - Fleming, James

AU - Einhaus, Stephanie

PY - 2009/4/1

Y1 - 2009/4/1

N2 - Pseudotumor cerebri, also termed idiopathic intracranial hypertension, is defined by increased intracranial pressure in the setting of normal brain imaging and cerebrospinal fluid analysis. It can often be associated with optic nerve head edema. Several medications have been associated with pseudotumor cerebri,1 including the use of lithium carbonate in the adult population3 as well as in adolescents.4 Signs and symptoms of increased intracranial pressure typically resolve after cessation of lithium carbonate usage.5 We report a case of the onset of pseudotumor cerebri associated with lithium treatment in a child who sustained long-term optic atrophy and vision loss and required acetazolamide treatment for approximately 1 year after cessation of lithium.

AB - Pseudotumor cerebri, also termed idiopathic intracranial hypertension, is defined by increased intracranial pressure in the setting of normal brain imaging and cerebrospinal fluid analysis. It can often be associated with optic nerve head edema. Several medications have been associated with pseudotumor cerebri,1 including the use of lithium carbonate in the adult population3 as well as in adolescents.4 Signs and symptoms of increased intracranial pressure typically resolve after cessation of lithium carbonate usage.5 We report a case of the onset of pseudotumor cerebri associated with lithium treatment in a child who sustained long-term optic atrophy and vision loss and required acetazolamide treatment for approximately 1 year after cessation of lithium.

UR - http://www.scopus.com/inward/record.url?scp=64749097505&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=64749097505&partnerID=8YFLogxK

U2 - 10.1016/j.jaapos.2008.11.001

DO - 10.1016/j.jaapos.2008.11.001

M3 - Article

VL - 13

SP - 204

EP - 206

JO - Journal of AAPOS

JF - Journal of AAPOS

SN - 1091-8531

IS - 2

ER -